Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 380, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 3:32 PM EDT for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2020, 3:32 PM EDT (19:32 UTC)
- Expired
- Sep 18, 2020, 2:47 AM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek at Highway 85 near Senoia (LING1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 3:26 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 17, 3:26 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 PM EDT Thu Sep 17 2020 .SHORT TERM /Tonight through Friday Night/... Only light rain showers are scattered across the forecast area this afternoon from the remnants of Sally. The center of what remains of Sally will continue to gradually push east- northeastward out of the forecast area through this evening. Any lingering wraparound light rain showers will also come to an end through late evening as this occurs. Fortunately, any additional QPF will be very light and not exacerbate ongoing flooding of streams and rivers caused by the very heavy rainfall last night and early this morning. On Friday, the main story (other than ongoing river flooding) will be a cold front pushing into the state. Mainly dry but cloudy conditions are anticipated ahead of the front, though there may be sufficient lingering moisture for a few isolated showers in central Georgia tomorrow afternoon into tomorrow night. Otherwise, tomorrow will mark the onset of a period of very fall-like weather as cooler temperatures and lower dewpoints begin to filter southward. RW .LONG TERM /Saturday through Thursday/... Much of the long term forecast will be quiet, with below normal temperatures and dry conditions. An upper level shear axis will set up across the southern CWA late Friday into late Saturday. This feature may help provide some upper lift across the southern third of the outlook area, but with drier air moving in from the north, pops should be limited. Not much surface instability and lapse rates remain weak, so thunder chances should remain fairly isolated. The shear axis gets nudged southward by early Sunday as a longwave trough pushes off the east coast. The CWA should remain in weak NW flow aloft for the remainder of the forecast period. At the surface, high pressure will begin building in from the north early Saturday. The high center will build down the spine of the Appalachians through the weekend into early next week. NListemaa && .AVIATION... 18Z Update... Lingering very light shra around the remnant center of TD Sally remain possible before largely tapering by 00z. Cigs have begun to improve to MVFR at most TAF sites though patchy IFR remains, mainly near AHN. Cigs will likely range from MVFR to VFR at ATL sites tonight with more persistent improvement to VFR more likely by Friday afternoon. Wind speeds will continue to lessen to around 8-12kts through evening with a few gusts 15-20kts through 20z. Initial NE direction should begin to shift toward NNW around and after 00z. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 66 81 62 71 / 50 10 10 20 Atlanta 65 80 63 72 / 20 10 10 20 Blairsville 60 76 56 70 / 40 10 10 10 Cartersville 64 80 62 74 / 20 10 10 10 Columbus 68 83 68 76 / 20 20 20 30 Gainesville 65 80 62 71 / 40 10 10 20 Macon 67 82 65 73 / 40 20 20 30 Rome 66 80 61 75 / 20 5 10 10 Peachtree City 65 81 63 73 / 20 10 10 20 Vidalia 70 80 67 74 / 50 20 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Sep 17, 10:00 AM EDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1000 AM EDT Thu Sep 17 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-Crawford- Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-Fannin-Fayette- Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-Gwinnett-Hall-Hancock- Haralson-Harris-Heard-Henry-Houston-Jackson-Jasper-Jefferson-Johnson- Jones-Lamar-Laurens-Lumpkin-Macon-Madison-Marion-Meriwether-Monroe- Montgomery-Morgan-Murray-Muscogee-Newton-North Fulton-Oconee- Oglethorpe-Paulding-Peach-Pickens-Pike-Polk-Pulaski-Putnam-Rockdale- Schley-South Fulton-Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor- Telfair-Toombs-Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton- Warren-Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-Wilkinson- 1000 AM EDT Thu Sep 17 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...This afternoon and Tonight... The remnants of what was once Hurricane Sally, will continue to move northeast across the area today with the heaviest rain and winds ending by early this afternoon. No significant additional impacts are expected across the area, however residual flooding of creeks, streams, and low lying areas will exist through the day and into tonight. Periods of light to moderate rain will continue mainly across northeast and east-central Georgia through the afternoon. The flash flood threat will continue to diminish through the day. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time, but any flood or post- event damage reports are encouraged to be reported to NWS Atlanta, by visiting our web page: www.weather.gov/ffc.
In the hours before
Local storm report, Sep 17, 1:05 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
105 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 3 SSW MONROE 33.76N 83.72W
09/17/2020 WALTON GA EMERGENCY MNGR
CRISTWELL RD SE IN MONROE IS PARTIALLY WASHED OUT FROM
MOUNTAIN CREEK WITH INUNDATION CREATING SINKHOLES.
&&
EVENT NUMBER FFC2001219
THIEMLocal storm report, Sep 17, 1:27 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 SSW ARCADE 34.04N 83.58W
09/17/2020 JACKSON GA EMERGENCY MNGR
MCCREERY RD IS CLOSED DUE TO A FLOODED CREEK OVER THE
ROADWAY.
&&
EVENT NUMBER FFC2001220
THIEMLocal storm report, Sep 17, 1:32 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 NE BRASELTON 34.13N 83.74W
09/17/2020 JACKSON GA EMERGENCY MNGR
CHARLIE COOPER RD HAS BEEN CLOSED DUE TO A FLOODED
CREEK RUNNING OVER THE ROADWAY NE OF BRABELTON.
&&
EVENT NUMBER FFC2001221
THIEMLocal storm report, Sep 17, 2:13 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD AVERA 33.19N 82.53W
09/17/2020 JEFFERSON GA EMERGENCY MNGR
ROAD WASHED OUT DUE TO HIGH WATER NEAR CLARKS MILL ROAD
AND HWY 102/88. TIME ESTIMATED.
&&
EVENT NUMBER FFC2001222
DJNLocal storm report, Sep 17, 2:44 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 1 SW OGLETHORPE 32.28N 84.08W
09/17/2020 MACON GA EMERGENCY MNGR
HEAVY RAIN CAUSED A BEAVER DAM TO BREAK AND FLOOD HWY
49 NEAR MILL CREEK. PUBLIC WORKS HAD SOUTHBOUND LANES
SHUT DOWN UNTIL WATER RECEDED. TIME ESTIMATED.
&&
EVENT NUMBER FFC2001223
DJNLocal storm report, Sep 17, 2:47 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT THU SEP 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD 2 ESE MARSHALLVILLE 32.45N 83.91W
09/17/2020 MACON GA EMERGENCY MNGR
PART OF HWY 127 EAST OF MARSHALLVILLE HAD HIGH WATER
RUNNING OVER IT THAT CAUSED PART OF THE SHOULDER AND
RIGHT LANE TO BECOME IMPASSABLE. TIME ESTIMATED. CREWS
WERE STILL WORKING ON IT THROUGH MORNING.
&&
EVENT NUMBER FFC2001224
DJNThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 9:10 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 6 hr |
| Sep 16, 11:25 PM EDT | Flash Flood Warning | FFC | Crisp, Dooly, Macon, Taylor | 7 hr |
| Sep 17, 12:00 AM EDT | Flash Flood Warning | FFC | Bibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more | 11 hr |
| Sep 17, 12:45 AM EDT | Flash Flood Warning | FFC | Harris, Lamar, Monroe, Pike, Talbot, Upson | 7 hr |
| Sep 17, 1:13 AM EDT | Flash Flood Warning | FFC | Meriwether, Troup | 5 hr |
| Sep 17, 2:49 AM EDT | Flash Flood Warning | FFC | Butts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more | 7 hr |
| Sep 17, 2:59 AM EDT | Flash Flood Warning | FFC | Baldwin, Jones, Wilkinson | 8 hr |
| Sep 17, 3:29 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more | 3 hr |
| Sep 17, 3:34 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale | 6 hr |
| Sep 17, 3:39 AM EDT | Flash Flood Warning | FFC | Cobb, Douglas, Fulton | 6 hr |
| Sep 17, 4:29 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 8 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb | 11 hr |
| Sep 17, 4:32 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 4:35 AM EDT | River Flood Warning | FFC | DeKalb | 6 hr |
| Sep 17, 4:42 AM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 7 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Fayette, Spalding | 55 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 28 hr |
| Sep 17, 4:45 AM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 32 hr |
| Sep 17, 4:50 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 17 hr |
| Sep 17, 5:04 AM EDT | River Flood Warning | FFC | Lamar, Spalding | 9 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 38 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Gwinnett | 25 hr |
| Sep 17, 5:07 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Sep 17, 5:13 AM EDT | Flash Flood Warning | FFC | Hancock, Jasper, Putnam, Washington | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Pulaski | 6 hr |
| Sep 17, 5:16 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Sep 17, 5:36 AM EDT | River Flood Warning | FFC | Gwinnett | 5 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Barrow, Jackson | 34 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 39 hr |
| Sep 17, 5:39 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 64 hr |
| Sep 17, 5:43 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Sep 17, 6:00 AM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Sep 17, 6:42 AM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Warren | 6 hr |
| Sep 17, 6:44 AM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Sep 17, 6:51 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 12 hr |
| Sep 17, 6:54 AM EDT | River Flood Warning | FFC | Gwinnett | 11 hr |
| Sep 17, 6:58 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:09 AM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Sep 17, 7:18 AM EDT | River Flood Warning | FFC | DeKalb, Fulton | 118 min |
| Sep 17, 7:22 AM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| Sep 17, 7:27 AM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| Sep 17, 7:31 AM EDT | River Flood Warning | FFC | Fulton | 12 hr |
| Sep 17, 7:47 AM EDT | Flash Flood Warning | FFC | Greene, Taliaferro | 5 hr |
| Sep 17, 9:23 AM EDT | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Sep 17, 9:28 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 16 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Cobb, Fulton | 11 hr |
| Sep 17, 10:31 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 12 hr |
| Sep 17, 11:03 AM EDT | River Flood Warning | FFC | Jefferson, Washington | 23 hr |
| Sep 17, 11:23 AM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Sep 17, 1:31 PM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 44 hr |
| Sep 17, 2:25 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 6 hr |
| Sep 17, 2:40 PM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 33 hr |
| Sep 17, 2:44 PM EDT | River Flood Warning | FFC | Jefferson | 3 hr |
| Sep 17, 6:42 PM EDT | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 3 hr |
| Sep 17, 7:22 PM EDT | River Flood Warning | FFC | Dooly | 4 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.